Alert archive / Georgia / River Flood Warnings in 2009
River Flood Warning 233, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Dec 18, 2009, 3:37 PM EST for Fulton County, Gwinnett County, Georgia. It was in force for 2 hr.
The area
The counties it named.
The facts
- Issued
- Dec 18, 2009, 3:37 PM EST (20:37 UTC)
- Expired
- Dec 18, 2009, 6:02 PM EST
- In force
- 2 hr
- Issued by
- NWS Atlanta, GA
- Flood severity
- Minor
Counties Fulton County, GA, Gwinnett County, GA
The radar
The Atlanta radar (KFFC), 64 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Crooked Creek near Norcross (CRKG1). The gauge peaked at 5.28 ft at Dec 19, 2009, 12:00 AM EST.
- Action stage
- 9 ft
- Minor stage
- 11 ft
- Moderate stage
- 14 ft
- Major stage
- 16 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02335350, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS42 KFFC 182038 FLWFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 337 PM EST FRI DEC 18 2009 ...THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN GEORGIA... CROOKED CREEK NEAR NORCROSS 3NW AFFECTING FULTON AND GWINNETT COUNTIES .HEAVY RAINFALL ACROSS THE REGION HAS RESULTED IN RISES ON AREA CREEKS...STREAMS...AND RIVERS ONCE AGAIN. SOME POINTS ALONG THE RIVER SYSTEM WILL EXPERIENCE FLOODING DURING THE NEXT FEW DAYS. && GAC121-135-191037- /O.NEW.KFFC.FL.W.0233.091218T2037Z-000000T0000Z/ /CRKG1.1.ER.091218T2015Z.091218T2015Z.000000T0000Z.UU/ 337 PM EST FRI DEC 18 2009 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * FLOOD WARNING FOR THE CROOKED CREEK NEAR NORCROSS 3NW * FROM THIS AFTERNOON UNTIL FURTHER NOTICE. * AT 4 PM EST FRIDAY THE STAGE WAS 10.7 FEET...AND RISING. * FLOOD STAGE IS 11.0 FEET. * THE CREEK IS EXPECTED TO RISE TO FLOOD STAGE WITHIN THE NEXT COUPLE OF HOURS. * AT 11.0 FEET...MINOR FLOODING OF THE NATURAL FLOOD PLAIN BEGINS MAINLY ON THE LEFT BANK UPSTREAM AND DOWNSTREAM FROM THE RIVER GAUGE AT SPALDING DRIVE. $$
1 follow-up statement
000 WGUS82 KFFC 182302 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 602 PM EST FRI DEC 18 2009 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN GEORGIA... CROOKED CREEK NEAR 3NW OF NORCROSS AFFECTING FULTON AND GWINNETT COUNTIES PEW CREEK NEAR 3SW OF LAWRENCEVILLE AFFECTING GWINNETT COUNTY && GAC135-182332- /O.CAN.KFFC.FL.W.0234.000000T0000Z-091218T2302Z/ /LAWG1.1.ER.091218T2030Z.091218T2030Z.000000T0000Z.UU/ 602 PM EST FRI DEC 18 2009 THE FLOOD WARNING IS CANCELLED FOR THE PEW CREEK NEAR LAWRENCEVILLE 3SW * UNTIL FURTHER NOTICE. * AT 5 PM EST FRIDAY THE STAGE WAS 9.1 FEET...AND FALLING. * FLOOD STAGE IS 11.0 FEET. * THE CREEK CRESTED AT 10.9 FEET AND IS FALLING. IT IS NO LONGER EXPECTED TO REACH FLOOD STAGE. $$ GAC121-135-182332- /O.CAN.KFFC.FL.W.0233.000000T0000Z-091218T2302Z/ /CRKG1.1.ER.091218T2015Z.091218T2015Z.000000T0000Z.UU/ 602 PM EST FRI DEC 18 2009 THE FLOOD WARNING IS CANCELLED FOR THE CROOKED CREEK NEAR NORCROSS 3NW * UNTIL FURTHER NOTICE. * AT 5 PM EST FRIDAY THE STAGE WAS 8.8 FEET...AND FALLING. * FLOOD STAGE IS 11.0 FEET. * THE CREEK CRESTED AT 10.8 FEET AND IS NOW FALLING. IT IS NO LONGER EXPECTED TO REACH FLOOD STAGE. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Dec 18, 5:30 AM EST, 10 hours 7 minutes earlier.
Area forecast discussion, Dec 18, 5:30 AM EST, 10 hours 7 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 530 AM EST FRI DEC 18 2009 .SHORT TERM /TODAY THROUGH SUNDAY/... SURFACE LOW THATS CAUSING ALL THE CURRENT RUCKUS IS GEARING UP IN THE GULF...SPREADING RAIN ACROSS THE SOUTHEAST. 1030MB HIGH STILL IN PLACE OVER NEW ENGLAND AND THE CLASSICAL CAD SETUP WITH NORTHEAST SURFACE FLOW IS PROVIDING A SOURCE OF COOL DRY AIR TO THE REGION. DEWPOINTS STILL HOVERING IN THE UPPER 20S/LOW 30S NORTH...BUT THE COLUMN HAS SATURATED IN CENTRAL GEORGIA WITH TEMPS AND DEWPOINTS IN THE 40S. DO NOT EXPECT MUCH DIURNAL RANGE AT ALL TODAY IN AREAS WHERE ITS ALREADY RAINING. CONTINUED EVAPORATIONAL COOLING WILL LIKELY BE A FACTOR IN NORTHEAST GEORGIA...WHERE TEMPS MAY STILL BE ABLE TO DROP A FEW DEGREES. MET IS GENERALLY COOLER THAN THE MAV...AND THE NAM SEEMS TO BE HANDLING THE SURFACE LOW JUST A TAD BETTER...SO LEANED TOWARD MET TEMPS BUT STILL TOOK A BLEND BASED ON CURRENT TRENDS. MAY NEED TO SEND OUT AN UPDATE BEFORE THE SHIFT IS OVER TO REFINE THE TEMPS. SEE BELOW FOR MORE ON THE FLOODING CONCERNS. THE PRESSURE GRADIENT WILL ALLOW WINDS TO INCREASE TODAY. WHILE BREEZY...WINDS SHOULD GENERALLY REMAIN ON THE LOW SIDE OF THE ADVISORY CRITERIA. HOWEVER...WITH THE SATURATED SOILS (BECOMING EVEN MORE SATURATED) INEVITABLY SOME TREES WILL FALL SO FEEL IT BEST TO ISSUE A WIND ADVISORY FOR THE ENTIRE AREA TODAY. FOR THIS EVENING AND OVERNIGHT...THE LOW DEEPENS OFF THE SOUTH CAROLINA COAST. WRAPAROUND PRECIP...ENHANCED BY THE UPPER TROUGH...WILL CONTINUE ACROSS THE MOUNTAINS. COOLER TEMPERATURES WILL BEGIN NOSING IN FROM THE WEST AS WELL AND EXPECT RAIN TO CHANGE OVER TO A RAIN/SNOW MIX AND...FOR THE COLDEST AREAS IN THE HIGH ELEVATIONS...EVENTUALLY TO ALL SNOW. NO ACCUMULATION EXPECTED AT THIS TIME. BUFR SOUNDINGS DO INDICATE THE POSSIBILITY OF A LITTLE SLEET MIXED IN THERE WITH THE WARM NOSE ALOFT...BUT THINK ANY SLEET WILL BE SHORT-LIVED. THOUGH THE LOW WILL MOVE QUICKLY NORTHEAST DURING THE DAY ON SATURDAY...MOISTURE WILL CONTINUE OVER EXTREME NORTH GEORGIA. ELEVATED WEAK (VERY WEAK) INSTABILITY COMBINED WITH OROGRAPHIC LIFT MAY BE ENOUGH TO PRODUCE SNOW SHOWERS SATURDAY NIGHT. THE SYSTEM FINALLY BEGINS TO MOVE OUT DURING THE DAY ON SUNDAY... THOUGH CLOUDS WILL PROBABLY LINGER THROUGH A GOOD PORTION OF THE DAY. EXPECT CONTINUED COOL TEMPS THROUGH THE WEEKEND. .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... THE EXTENDED STARTS OUT EASY ENOUGH...WITH HIGH PRESSURE IN PLACE AT THE SURFACE AND NORTHWEST FLOW ALOFT. ENOUGH MOISTURE AND PVA WILL RIDE DOWN THE FLOW TO INCREASE CLOUD COVER INTERMITTENTLY... ESPECIALLY IN THE MOUNTAINS. TEMPERATURES MAY EVEN CREEP BACK TO NEAR NORMAL LEVELS. THE BIG QUESTION...AND GREATER UNCERTAINTY... COMES IN BEGINNING WEDNESDAY. THE 00Z RUNS OF BOTH THE GFS AND THE ECMWF HAVE SHIFTED FAIRLY DRAMATICALLY FROM THE 12Z RUNS. THE LATTER HAD ANOTHER LOW CROSSING THE MIDDLE OF THE COUNTRY... PERHAPS JUST TO OUR NORTH. THE LATEST RUNS SLIDE THE LOW UP TOWARD THE GREAT LAKES. IF THESE LATEST RUNS HOLD TRUE...THEN WE MIGHT SEE A WARMUP TOWARD MIDWEEK AND PROBABLY SOME THUNDERSTORMS WHEN THE COLD FRONT PASSES. A MORE SOUTHERLY TRACK WOULD MEAN COOLER TEMPS AND LESS INSTABILITY. AM NOT READY TO COME FULLY IN LINE WITH THE LATEST GFS/ECMWF...ESPECIALLY WHEN ENSEMBLES POINT TO A PLETHORA OF SOLUTIONS...SO INCREASED TEMPS ONLY SLIGHTLY. CONFIDENCE EXTREMELY LOW THIS FAR OUT...BUT HAVE CONTINUED THE POSSIBILITY OF A RAIN/SNOW MIX...MAINLY NORTH BASED ON THE SLIGHTLY INCREASED TEMPERATURES. TDP && .HYDROLOGY... SHIELD OF HEAVY RAIN SPREADING ACROSS MISSISSIPPI AND INTO ALABAMA THIS MORNING...WHERE SOME LOCATIONS HAVE RECEIVED UPWARDS OF 5 INCHES. EXPECT WIDESPREAD 1-3 ACROSS OUR AREA...AND WITH THE TRACK OF THE LOW EXPECT THE SWATH OF HEAVIEST RAIN TO BE ROUGHLY OVER THE I-85 CORRIDOR. HAVE EXPANDED THE FLOOD WATCH TO INCLUDE THE ENTIRE AREA...THOUGH NOT CERTAIN THAT PORTIONS OF EXTREME NORTH GEORGIA WILL RECEIVE ENOUGH RAIN TO QUITE WARRANT IT. HOWEVER...WITH THE WET FALL WEVE HAD...ITS PROBABLY BETTER TO HAVE IT OUT. TDP && .AVIATION... LOW PRESSURE DEVELOPING NEAR MOBILE THIS MORNING WILL MOVE ALONG THE GULF COAST TODAY. RAIN WILL CONTINUE TO SPREAD NORTHWARD INTO GEORGIA WITH CEILINGS AND VISIBILITY LOWERING TO IFR AFTER 14Z. SOME GRADUAL IMPROVEMENT IN CEILINGS AND VISIBILITY AFTER 04Z SATURDAY AS WINDS BECOME MORE NORTHWEST BEHIND THE LOW. WINDS EAST 10 TO 20KT AND GUSTY TODAY BECOMING NORTH TO NORTHWEST 10 TO 15KT AFTER 00Z SATURDAY. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 40 34 47 34 49 / 100 60 20 10 10 ATLANTA 42 37 46 34 47 / 100 40 10 10 5 BLAIRSVILLE 41 31 39 29 39 / 100 70 30 40 20 CARTERSVILLE 42 33 43 33 45 / 100 40 20 20 5 COLUMBUS 45 36 52 35 52 / 100 20 10 10 5 GAINESVILLE 40 34 44 34 45 / 100 60 20 20 10 MACON 43 36 53 35 54 / 100 30 10 10 5 ROME 43 35 44 33 46 / 100 50 30 20 10 PEACHTREE CITY 43 32 45 32 48 / 100 30 10 10 5 VIDALIA 54 39 53 36 53 / 100 30 10 10 5 && .FFC WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH THROUGH THIS EVENING FOR ALL OF NORTH AND CENTRAL GEORGIA. WIND ADVISORY FROM 7 AM THIS MORNING TO MIDNIGHT EST TONIGHT FOR ALL OF NORTH AND CENTRAL GEORGIA. && TDP 41
Hazardous weather outlook, Dec 18, 6:50 AM EST, 8 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 650 AM EST FRI DEC 18 2009 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-191200- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 650 AM EST FRI DEC 18 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT FLOODING IS POSSIBLE OVER MUCH OF NORTH AND CENTRAL GEORGIA THROUGH TONIGHT. .SYNOPSIS... LOW PRESSURE WAS STRENGTHENING IN THE NORTH CENTRAL GULF THIS MORNING. THIS LOW SHOULD MOVE EASTWARD ALONG THE GULF COAST TODAY AND TURN NORTHEAST TOWARD THE CAROLINAS TONIGHT. MEANWHILE...HIGH PRESSURE WAS CENTERED TO OUR NORTH...OVER THE MID ATLANTIC STATES. .PRIMARY HAZARDS... THE PRIMARY HAZARD WILL BE MINOR TO MODERATE FLOODING. .DISCUSSION... WIDESPREAD RAIN WILL CONTINUE OVER GEORGIA TODAY AS THE LOW TRACKS EASTWARD. FOR MORE INFORMATION ON THE FLOODING REFER TO THE CURRENT FLOOD WATCH. WINDS WILL INCREASE TODAY AS THE LOW TRACKS ALONG THE GULF. REFER TO THE CURRENT WIND ADVISORY FOR MORE INFORMATION. AS COLDER AIR SPREADS INTO THE STATE LATE TONIGHT...THERE IS A POSSIBILITY OF SOME MIXED RAIN AND SNOW ACROSS NORTH GEORGIA AFTER MIDNIGHT WITH NO ACCUMULATION OF SNOW EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 18, 3:58 AM EST | Wind Advisory | FFC | Baldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more | 12 hr |
| Dec 18, 1:18 PM EST | Areal Flood Warning | FFC | Haralson | 9 hr |
| Dec 18, 1:50 PM EST | River Flood Warning | FFC | Cobb | 4 hr |
| Dec 18, 1:50 PM EST | River Flood Warning | FFC | Forsyth, Fulton | 46 hr |
| Dec 18, 2:17 PM EST | River Flood Warning | FFC | DeKalb, Fulton | 7 hr |
| Dec 18, 2:17 PM EST | River Flood Warning | FFC | Cobb | 7 hr |
| Dec 18, 2:56 PM EST | River Flood Warning | FFC | Dade | 20 hr |
| Dec 18, 3:52 PM EST | River Flood Warning | FFC | Gwinnett | 2 hr |
| Dec 18, 4:26 PM EST | River Flood Warning | FFC | Cobb, Fulton | 75 min |
| Dec 18, 4:44 PM EST | River Flood Warning | FFC | Clarke, Greene, Oconee | 3 days |
| Dec 18, 4:51 PM EST | River Flood Warning | FFC | Cobb, Fulton | 4 hr |
| Dec 18, 4:51 PM EST | River Flood Warning | FFC | Gwinnett, Walton | 8 hr |
| Dec 18, 4:51 PM EST | River Flood Warning | FFC | Newton, Rockdale | 38 hr |
| Dec 18, 6:01 PM EST | River Flood Warning | FFC | Jones | 18 hr |
| Dec 18, 6:34 PM EST | River Flood Warning | FFC | Fulton | 3 hr |
Nearby
River Flood Warnings in Georgia, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.